Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 28, NWS Northern Indiana

April 1, 2017Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Apr 1, 2017, 4:46 PM EDT for Williams County, Ohio. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 4:46 PM EDT (20:46 UTC)
Expired
Apr 4, 2017, 11:00 PM EDT
In force
3 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

334 
WGUS43 KIWX 012046
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
446 PM EDT SAT APR 1 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Saint Joseph River Ohio below Montpelier affecting Williams County

.Rainfall from the last low pressure system to move through the area
has caused the Saint Joseph River at Montpelier to rise and is
expected to go into flood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-022046-
/O.NEW.KIWX.FL.W.0028.170401T2046Z-170405T0300Z/
/MONO1.1.ER.170401T1803Z.170402T1200Z.170404T0300Z.NO/
446 PM EDT SAT APR 1 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Joseph River Ohio below Montpelier
* until Tuesday evening.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
  and crest near 12.4 feet around 2 PM Sunday April 2 and fall 
  below flood stage around 11 PM Monday April 3.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.
* This crest compares to a previous crest of 12.7 feet which occurred 
  on Dec 17 2011.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$
4 follow-up statements
112 
WGUS83 KIWX 020238
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1038 PM EDT SAT APR 1 2017

...The Flood Warning has been extended for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties 
  Saint Joseph River Ohio below Montpelier affecting Williams County 
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
  Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 

.Rainfall from the last low pressure system to pass through has
caused the rivers to rise into flood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-030238-
/O.EXT.KIWX.FL.W.0025.000000T0000Z-170403T1200Z/
/DAVI3.1.ER.170331T1045Z.170401T0715Z.170402T1200Z.NO/
938 PM CDT SAT APR 1 2017

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until Monday morning.
* At 9 PM Saturday the stage was 10.1 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage 
  around 7 AM Sunday April 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

OHC171-030238-
/O.EXT.KIWX.FL.W.0028.000000T0000Z-170405T0600Z/
/MONO1.1.ER.170401T2018Z.170402T1200Z.170404T0600Z.NO/
1038 PM EDT SAT APR 1 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio below Montpelier
* until late Tuesday night.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
  and crest near 12.4 feet around 8 AM Sunday April 2 and fall 
  below flood stage around 2 AM Tuesday April 4.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

INC003-033-OHC039-030238-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-170407T1200Z/
/NVLI3.1.ER.170331T2200Z.170404T0000Z.170406T1200Z.NO/
1038 PM EDT SAT APR 1 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio above Newville
* until Friday morning.
* At 9 PM Saturday the stage was 12.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.8 feet around 8 
  PM Tuesday April 4 and fall below flood stage around 8 AM 
  Thursday April 6.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of 
  Newville floods. Agricultural and low lands flood along the St. 
  Joseph River to the Cedarville Reservoir.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-030238-
/O.EXT.KIWX.FL.W.0026.000000T0000Z-170406T2200Z/
/STRO1.1.ER.170331T0623Z.170402T1200Z.170405T2200Z.NO/
1038 PM EDT SAT APR 1 2017

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until Thursday evening.
* At 10 PM Saturday the stage was 12.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around 2 
  PM Sunday April 2 and fall below flood stage around 6 PM 
  Wednesday April 5.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
258 
WGUS83 KIWX 021509
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1109 AM EDT SUN APR 2 2017

...The Flood Warning has been extended for the following rivers...
 
  Saint Joseph River Ohio below Montpelier affecting Williams County 
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
  Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.Recent heavy rains have resulted in minor river flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-031509-
/O.EXT.KIWX.FL.W.0028.000000T0000Z-000000T0000Z/
/MONO1.1.ER.170401T2302Z.170402T1800Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio below Montpelier
* until further notice.
* At 10 AM Saturday the stage was 11.8 feet and rising.
* Minor flooding is forecast.
* Forecast...The river will rise to a crest near 12.4 feet around 8 
  PM Sunday April 2 and remain steady.
* Flood stage is 12.0 feet.
* At 12.0 feet...Flooding of low land and agricultural land begins 
  near the river.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

INC003-033-OHC039-031509-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170406T1200Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio above Newville
* until further notice.
* At 10 AM Sunday the stage was 12.2 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.0 feet around  8 
  PM Thursday April  6 and begin falling.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
  about 3 miles northeast of Newville. Considerable agricultural and 
  low land flooding occurs along the St. Joseph River to the 
  Cedarville Reservoir. 

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-031509-
/O.EXT.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170407T0000Z.000000T0000Z.NO/
1109 AM EDT SUN APR 2 2017

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until further notice.
* At 10 AM Sunday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.2 feet around  2 
  PM Sunday April  2 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
468 
WGUS83 KIWX 030116
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
916 PM EDT SUN APR 2 2017

...The Flood Warning continues for the following rivers... 

  Saint Joseph River Ohio below Montpelier affecting Williams County
  
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb 
  and Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent and forecast rainfall will lead to continued rises on area rivers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC171-040116-
/O.CON.KIWX.FL.W.0028.000000T0000Z-000000T0000Z/
/MONO1.1.ER.170402T2330Z.170405T0600Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017

The Flood Warning continues for
  The Saint Joseph River Ohio below Montpelier
* until further notice.
* At 1 PM Sunday the stage was 11.6 feet and steady.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* At 13.0 feet...County Road K, one mile southwest of Montpelier 
  begins to flood. Some flooding begins to affect the village of 
  Pioneer. Significant low land and agricultural flooding occurs near
  the river.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

INC003-033-OHC039-040115-
/O.CON.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170406T0600Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017

The Flood Warning continues for
  The Saint Joseph River Ohio above Newville
* until further notice.
* At 8 PM Sunday the stage was 12.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 13.0 feet around  2 
  AM Friday April  7 and begin falling.
* At 14.0 feet...Significant flooding occurs on DeKalb County Road 42
  about 3 miles northeast of Newville. Considerable agricultural and 
  low land flooding occurs along the St. Joseph River to the 
  Cedarville Reservoir. 

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-040115-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170407T0000Z.000000T0000Z.NO/
916 PM EDT SUN APR 2 2017

The Flood Warning continues for
  The Tiffin River near Stryker
* until further notice.
* At 8 PM Sunday the stage was 13.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.4 feet around  2 
  AM Friday April  7 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
153 
WGUS83 KIWX 031444
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1044 AM EDT MON APR 3 2017

...The Flood Warning is cancelled for the following rivers...
 
  Saint Joseph River Ohio below Montpelier affecting Williams County
 
This will be the last statement for this high water event.

OHC171-031514-
/O.CAN.KIWX.FL.W.0028.000000T0000Z-170403T1444Z/
/MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM EDT MON APR 3 2017

The Flood Warning is cancelled for
  The Saint Joseph River Ohio below Montpelier
* At 8 AM Monday the stage was 10.9 feet
* Flood stage is 12.0 feet.

&&

LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:44 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 1, 3:44 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
344 PM EDT Sat Apr 1 2017

.SYNOPSIS...
Issued at 338 PM EDT Sat Apr 1 2017

High pressure will provide fair weather tonight into Sunday with
lows in the 30s tonight and highs near 60 degrees tomorrow.
Another soaking rain is expected Monday into Monday night as low
pressure tracks through the region. A brief dry period is expected
Tuesday into Tuesday night before the next system brings renewed
rain chances Wednesday through Thursday night.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 338 PM EDT Sat Apr 1 2017

Quiet wx will persist into tonight and Sunday as surface high
pressure translates through under building heights aloft. The
associated dry airmass will allow for a larger diurnal temp
response. Mid-high level clouds will gradually increase, especially
on Sunday as mid level moisture begins to spill in over upper level
ridge axis.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 338 PM EDT Sat Apr 1 2017

Another soaking rain continues to look more and more likely into
Monday and Monday night as a moisture-laden shortwave and attendant
sfc reflection ejects out of the Four Corners northeast into the OH
Valley/Lower Great Lakes. PWATs well above climo in excess of 1.25",
in combination with deep forcing/moisture convergence, will likely
favor a swath of heavier rain (>1") with this system. The GFS
continues to be a bit of an outlier with lighter QPF locally given
convective feedback issues well to the south, with ECMWF/GEM/NAM
much wetter/focused with a more compact low level circulation
lifting through the local area with some thunder possible. Low
lying/river flooding may result if these wetter solutions come to
fruition. Will continue to highlight this potential in the HWO.

Brief low amplitude ridging in between systems should result in
mainly dry/seasonable conditions into Tuesday/Tuesday night. The mid-
week system looks to take a similar track, though looks more
dynamic/deeper/slower given expected phase with northern stream
energy dropping se out of the Canadian Prairies. Strong warm
advection wing brings initial rain/thunder chances later Wednesday
into Wednesday night, followed by raw/breezy/showery wx in trailing
deformation Thursday/Thursday night. Will have to monitor late
Wednesday-Wednesday evening for a severe wx threat given possible
high shear/low CAPE environment near warm front/sfc low track.

Temperatures generally at to above normal through the middle of
next week will trend colder than normal Thur-Sat under negative
height anomaly.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 105 PM EDT Sat Apr 1 2017

VFR conditions through the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 1, 5:14 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
514 AM EDT Sat Apr 1 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
514 AM EDT Sat Apr 1 2017 /414 AM CDT Sat Apr 1 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Minor flooding will continue on some rivers in the area. See the
latest River Flood Statements or visit the National Weather Service
Advanced Hydrologic Prediction Service webpage for more specific
information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Minor river flooding will continue on some rivers in the area
through early next week. Showers are expected Monday and Monday
night, and again Wednesday night and Thursday morning. Locally heavy
rainfall is possible during both of these periods, which may cause
additional flooding. There is also a slight chance of thunderstorms
Wednesday night. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-020915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
514 AM EDT Sat Apr 1 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a slight chance of thunderstorms Wednesday night. Severe
storms are not expected.

Hazardous conditions for small craft are possible Thursday and
Friday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.